On a counting theorem for weakly admissible lattices. / Fregoli, Reynold.

In: International Mathematics Research Notices, 19.05.2020, p. 1-35.

Research output: Contribution to journalArticle

Published

Documents

  • Accepted Manuscript

    Accepted author manuscript, 591 KB, PDF document

    Embargo ends: 19/05/21

Abstract

We give a precise estimate for the number of lattice points in certain bounded subsets of Rn that involve “hyperbolic spikes” and occur naturally in multiplicative Diophantine approximation. We use Wilkie’s o-minimal structure Rexp and expansions thereof to formulate our counting result in a general setting. We give two different applications of our counting result. The 1st one establishes nearly sharp upper bounds for sums of reciprocals of fractional parts and thereby sheds light on a question raised by Lê and Vaaler, extending previous work of Widmer and of the author. The 2nd application establishes new examples of linear subspaces of Khintchine type thereby refining a theorem by Huang and Liu. For the proof of our counting result, we develop a sophisticated partition method that is crucial for further upcoming work on sums of reciprocals of fractional parts over distorted boxes.
Original languageEnglish
Article numberrnaa102
Pages (from-to)1-35
Number of pages35
JournalInternational Mathematics Research Notices
DOIs
Publication statusPublished - 19 May 2020
This open access research output is licenced under a Creative Commons Attribution-NonCommercial-NoDerivs 3.0 Unported License.

ID: 37866067